Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2011, 3:07 AM EDT for Ashland County, Wayne County, Ohio. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2011, 3:07 AM EDT (07:07 UTC)
- Expired
- Jun 5, 2011, 4:00 AM EDT
- In force
- 53 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Ashland County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 71 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 3:10 AM EDT | HAIL 1 | 2 N Polk, OH | NICKEL TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
074
WUUS51 KCLE 050707
SVRCLE
OHC005-169-050800-
/O.NEW.KCLE.SV.W.0122.110605T0707Z-110605T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
307 AM EDT SUN JUN 5 2011
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
SOUTHWESTERN WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 400 AM EDT
* AT 305 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ASHLAND...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WOOSTER...
HAYESVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4088 8242 4095 8242 4105 8230 4080 8188
4066 8205 4067 8216
TIME...MOT...LOC 0707Z 313DEG 15KT 4091 8228
$$
KING2 follow-up statements
530
WWUS51 KCLE 050736
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
336 AM EDT SUN JUN 5 2011
OHC005-169-050800-
/O.CON.KCLE.SV.W.0122.000000T0000Z-110605T0800Z/
ASHLAND OH-WAYNE OH-
336 AM EDT SUN JUN 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM EDT
FOR SOUTHWESTERN WAYNE AND NORTHERN ASHLAND COUNTIES...
AT 332 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR JEROMESVILLE...OR 10 MILES WEST OF WOOSTER...MOVING SOUTHEAST AT
15 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WOOSTER.
LAT...LON 4088 8242 4095 8242 4105 8230 4080 8188
4066 8205 4067 8216
TIME...MOT...LOC 0736Z 313DEG 15KT 4084 8210
$$
KING518
WWUS51 KCLE 050758
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT SUN JUN 5 2011
OHC005-169-050809-
/O.EXP.KCLE.SV.W.0122.000000T0000Z-110605T0800Z/
ASHLAND OH-WAYNE OH-
358 AM EDT SUN JUN 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE AND
NORTHERN ASHLAND COUNTIES EXPIRES AT 400 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
LAT...LON 4088 8242 4095 8242 4105 8230 4080 8188
4066 8205 4067 8216
TIME...MOT...LOC 0759Z 313DEG 15KT 4077 8201
$$
KINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 1:03 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 1:03 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 103 AM EDT SUN JUN 5 2011 .SYNOPSIS... LOW PRESSURE ALONG THE COLD FRONT WILL CONTINUE MOVING SOUTHEAST ACROSS THE AREA OVERNIGHT. HIGH PRESSURE WILL BUILD BACK OVER THE REGION SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. A COLD FRONT WILL MOVE ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY MORNING. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... REMOVED THE ENTIRE FORECAST AREA FROM SVR THUNDERSTORM WATCH FOR THE REMAINDER OF THE OVERNIGHT. SOME LINGERING SHOWERS AND THUNDERSTORMS ACROSS THE FAR SOUTHEAST WITH SOME SHOWERS MOVING EASTWARD ACROSS FAR SOUTHERN ZONES OVERNIGHT. WENT WITH DRY POPS ACROSS THE LAKESHORE AREAS NORTH OF THE FRONT. RAISED TEMPS A FEW DEGREES FROM GUIDANCE AS OBS UPSTREAM SHOWING DRIER AND COOLER AIR A BIT SLOWER TO ADVECT IN. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/... WILL KEEP SUNDAY INTO MONDAY DRY WITH HIGH PRESSURE IN CONTROL. THE HIGH WILL MOVE EAST MONDAY NIGHT. FOR TUESDAY THROUGH WEDNESDAY NIGHT WILL CONTINUE WITH A THREAT OF SHOWERS AND THUNDERSTORMS. RESOLUTION ON THIS IS TOUGH...THE AREA WILL BE IN THE WARM SECTOR. THE BEST TRIGGER WILL BE WEDNESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... STARTING OFF LONG TERM FORECAST WITH A COLD FRONT SWEEPING ACROSS THE FORECAST AREA EARLY THURSDAY. LOW PRESSURE LOCATED OVER SOUTHERN CANADA AND TRAILING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS BEFORE CLEARING OUT THURSDAY AFTERNOON. SOME SHOWERS AND ISOLATED THUNDERSTORMS MAY LINGER THROUGHOUT THURSDAY AFTERNOON. SYSTEM WILL PUSH OFF TO THE EAST AS AN AREA OF HIGH PRESSURE DEVELOPS OVER THE UPPER GREAT LAKES REGION EARLY FRIDAY MORNING. KEEPING SLIGHT CHANCE OF SHOWERS AND THUNDER IN THE FORECAST FRIDAY AFTERNOON. HIGH PRESSURE WILL PERSIST OVER THE NORTHER GREAT LAKES THROUGH THE END OF THE WEEKEND BEFORE ANOTHER FRONTAL SYSTEM APPROACHES THE FORECAST AREA. AHEAD OF THE COLD FRONT...TEMPERATURES THURSDAY WILL BE IN THE MID TO UPPER 80S ACROSS THE REGION. HIGHS WILL BACK OFF TO NEAR NORMALS AFTER THE FRONTAL PASSAGE FRIDAY THROUGH SUNDAY. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... WEAK DIFFUSE COLD FRONT EXTENDS FROM WEST TO EAST ACROSS NORTHERN OHIO WITH MOST OF THE ASSOCIATED CONVECTION NOW SOUTH OF THE AREA. AND AREA OF SHOWERS HAVE REDEVELOPED FROM THE TOLEDO VICINITY SOUTHEAST...POSSIBLY ALONG AN OLD OUTFLOW BOUNDARY. THESE APPEAR TO BE INCREASING IN NUMBER AND COULD POSSIBLY IMPACT KTOL AND KMFD OVER THE NEXT COUPLE HOURS. OTHERWISE WILL NOT HAVE ANY MENTION OF PRECIP IN TAFS. BY MORNING COULD FRONT SHOULD BE SOUTH OF THE AREA WITH DRIER AIR FORECAST TO MOVE INTO THE AREA FROM THE NORTHWEST. AFTER A POSSIBLE MVFR MIST AROUND SUNRISE...EXPECT VFR CLEAR TO MOSTLY CLEAR SKIES FOR THE SUNDAY INTO SUNDAY EVENING. .OUTLOOK...MAINLY VFR. && .MARINE... SOUTHERLY WINDS WILL INCREASE TO 10 TO 15 KNOTS LATER THIS MORNING AS A COLD FRONT APPROACHES THE GREAT LAKES REGION. LATER THIS AFTERNOON INTO EARLY EVENING HOURS...WINDS COULD INCREASE TO 15 TO 20 KNOTS AS CONVECTION DEVELOPS OVER THE AREA. AFTER FRONTAL PASSAGE...WINDS WILL SHIFT TO NORTHWEST THIS EVENING. WINDS AND WAVES WILL DIMINISH AFTER FRONTAL PASSAGE. AS AREA OF HIGH PRESSURE BUILDS OVER THE REGION SUNDAY...WINDS WILL BE NORTHERLY EARLY SUNDAY BEFORE SHIFTING TO NORTHEAST. WINDS WILL VEER TO SOUTHERLY ON TUESDAY AHEAD OF NEXT FRONTAL SYSTEM. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ABE NEAR TERM...ABE SHORT TERM...KIELTYKA LONG TERM...SCHULER AVIATION...TK MARINE...SCHULER
Hazardous weather outlook, Jun 4, 11:08 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1108 PM EDT SAT JUN 4 2011 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>030-036-037-089- PAZ001>003-060315- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-MARION-MORROW-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 1108 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ031>033-038-047-060315- WAYNE-STARK-MAHONING-HOLMES-KNOX- 1108 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHEAST OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THERE IS THE POSSIBILITY OF AN ISOLATED SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 4, 11:33 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1133 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 2 SSW ERIE 42.10N 80.10W
06/04/2011 E1.25 INCH ERIE PA TRAINED SPOTTER
HAIL WAS IN MILL CREEK.
1215 PM HAIL ERIE 42.13N 80.09W
06/04/2011 E1.25 INCH ERIE PA TRAINED SPOTTER
1217 PM HAIL ERIE 42.13N 80.09W
06/04/2011 E1.75 INCH ERIE PA TRAINED SPOTTER
1217 PM HAIL ERIE 42.13N 80.09W
06/04/2011 E1.00 INCH ERIE PA TRAINED SPOTTER
1218 PM TSTM WND DMG ERIE 42.13N 80.09W
06/04/2011 ERIE PA LAW ENFORCEMENT
SOME TREES DOWN.
1220 PM HAIL ERIE 42.13N 80.09W
06/04/2011 E1.00 INCH ERIE PA TRAINED SPOTTER
1235 PM HAIL WATERFORD 41.95N 79.99W
06/04/2011 E1.00 INCH ERIE PA TRAINED SPOTTER
1235 PM TSTM WND DMG WATERFORD 41.95N 79.99W
06/04/2011 ERIE PA LAW ENFORCEMENT
SOME TREES DOWN.
1235 PM TSTM WND DMG WATERFORD 41.95N 79.99W
06/04/2011 ERIE PA TRAINED SPOTTER
A FOOT AND A HALF DIAMETER LIMB FELL UNTO TWO MOBILE
HOMES.
1240 PM TSTM WND DMG MILL VILLAGE 41.88N 79.97W
06/04/2011 ERIE PA LAW ENFORCEMENT
SOME TREES DOWN.
1245 PM TSTM WND DMG CAMBRIDGE SPRINGS 41.80N 80.06W
06/04/2011 CRAWFORD PA LAW ENFORCEMENT
A TREE DOWN.
1250 PM TSTM WND DMG 12 NNW TITUSVILLE 41.79N 79.76W
06/04/2011 CRAWFORD PA LAW ENFORCEMENT
ONE TREE DOWN NEAR CENTERVILLE.
0605 PM HAIL 3 S MARSHALLVILLE 40.86N 81.73W
06/04/2011 E1.00 INCH WAYNE OH TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
0611 PM HAIL LA RUE 40.58N 83.38W
06/04/2011 E1.00 INCH MARION OH TRAINED SPOTTER
FEW SMALL LIMBS DOWN
0615 PM TSTM WND DMG LA RUE 40.58N 83.38W
06/04/2011 MARION OH LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN ON CARS.
0623 PM HAIL 1 WNW GREEN CAMP 40.54N 83.23W
06/04/2011 E1.00 INCH MARION OH TRAINED SPOTTER
60 MPH WIND GUST
0631 PM HAIL 1 S MASSILLON 40.77N 81.52W
06/04/2011 E1.75 INCH STARK OH TRAINED SPOTTER
0636 PM HAIL PERRY HEIGHTS 40.80N 81.47W
06/04/2011 E1.75 INCH STARK OH TRAINED SPOTTER
0636 PM HAIL 2 SE PERRY HEIGHTS 40.78N 81.44W
06/04/2011 E1.75 INCH STARK OH TRAINED SPOTTER
0645 PM HAIL 3 S CANTON 40.77N 81.37W
06/04/2011 E1.75 INCH STARK OH TRAINED SPOTTER
&&
MITCHELLThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:06 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 24 min |
| Jun 4, 9:19 PM EDT | Tornado Warning | CLE | Holmes | 20 min |
| Jun 4, 9:45 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Knox | 30 min |
| Jun 5, 2:11 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 64 min |
| Jun 5, 2:29 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Huron, Richland | 61 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.